How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2213  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax
  Remote Access

Entire solutions for bistable lattice differential equations with obstacles

About this Title

A. Hoffman, H. J. Hupkes and E. S. Van Vleck

Publication: Memoirs of the American Mathematical Society
Publication Year: 2017; Volume 250, Number 1188
ISBNs: 978-1-4704-2201-1 (print); 978-1-4704-4200-2 (online)
Published electronically: August 26, 2017
Keywords:Travelling waves, multi-dimensional lattice differential equations, obstacles, sub and super-solutions

View full volume PDF

View other years and numbers:

Table of Contents


  • Chapter 1. Introduction
  • Chapter 2. Main Results
  • Chapter 3. Preliminaries
  • Chapter 4. Spreading Speed
  • Chapter 5. Large Disturbances
  • Chapter 6. The Entire Solution
  • Chapter 7. Various Limits
  • Chapter 8. Proof of Theorem 2.3
  • Chapter 9. Discussion
  • Acknowledgments


We consider scalar lattice differential equations posed on square lattices in two space dimensions. Under certain natural conditions we show that wave-like solutions exist when obstacles (characterized by âĂIJholesâĂİ) are present in the lattice. Our work generalizes to the discrete spatial setting the results obtained in Berestycki, Hamel, and Matuno (2009) for the propagation of waves around obstacles in continuous spatial domains. The analysis hinges upon the development of sub and super-solutions for a class of discrete bistable reaction-diffusion problems and on a generalization of a classical result due to Aronson and Weinberger that concerns the spreading of localized disturbances.

References [Enhancements On Off] (What's this?)